MAUDE Adverse Event Report: COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS

COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS
Model Number N/A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/06/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Customer info- phone: (b)(6).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during a balloon dilation, an advance 35 lp low profile balloon catheter leaked.The user inserted the balloon into the patient and inflated the device to 10 atm, but the pressure would not stabilize and kept dropping.The patient had slight vessel calcification.After removing the balloon from the patient and testing the device, it was found that there was a fluid leak from the balloon.The procedure was completed with another device.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.The patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Event summary: as reported, during a balloon dilation, an advance 35 lp low profile balloon catheter leaked.The user inserted the balloon into the patient and inflated the device to 10 atm, but the pressure would not stabilize and kept dropping.The patient had slight vessel calcification.After removing the balloon from the patient and testing the device, it was found that there was a fluid leak from the balloon.The procedure was completed with another device.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.The patient did not experience any adverse effects due to this occurrence.Investigation - evaluation.Reviews of the complaint history, device history record, drawing, instructions for use, specifications, and quality control procedures and a visual inspection of the device were conducted during the investigation.One advance 35lp low profile balloon catheter was returned to cook for investigation.Physical examination and testing of the returned device revealed that when inflated with water, bubbles and leaking occurred near the bond from the distal end of the hub.A document-based investigation evaluation was performed.Nonconformances relevant to the reported failure mode were recorded; all affected devices were scrapped and not replaced.There have been no other reported complaints for this lot number.There is no evidence of nonconforming devices from the complaint lot in house or in the field.The device is provided instructions for use which provide the following information related to the reported failure mode: balloon preparation.¿choose a balloon appropriate to lesion length and vessel diameter.¿ ¿upon removal from package, inspect the catheter to ensure no damage has occurred during shipping.¿ balloon introduction and inflation ¿note: if resistance is met while advancing the balloon dilatation catheter, determine the cause and proceed with caution.¿ ¿inflate balloon to desired pressure.Adhere to recommended balloon inflation pressures.(see compliance card insert.)¿ ¿if balloon pressure is lost and/or balloon rupture occurs, deflate balloon and remove balloon and sheath as a unit.¿ balloon deflation and withdrawal ¿1.Completely deflate the balloon using an inflation device or syringe.Allow adequate time for the balloon to deflate.Note: balloons with large diameters and/or longer lengths may require longer deflation times.2.Deflate the balloon by pulling vacuum on the inflation syringe or inflation device.Maintain vacuum on the balloon and withdrawal the catheter.Upon catheter withdrawal, a gentle counterclockwise rotation of the catheter will assist balloon rewrap, minimizing trauma to the percutaneous entry site.3.If resistance is met during withdrawal, apply negative pressure with a larger syringe before proceeding.If resistance continues, remove the balloon and sheath as a unit.¿ based on the available information, cook has concluded that this event can be attributed to a manufacturing and quality control deficiency.A capa was previously opened to investigate this issue, and actions were implemented to address these deficiencies after the product lot was manufactured.Cook will continue monitoring of similar complaints and has notified the appropriate personnel of this event.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ADVANCE 35 LP LOW PROFILE BALLOON CATHETER
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key12323805
Report Number1820334-2021-01994
Device Sequence Number4136213
Product Code DQY
UDI-Device Identifier10827002523323
UDI-Public(01)10827002523323(17)220625(10)9833985
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K091527
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/25/2022
Device Model NumberN/A
Device Catalogue NumberPTA5-35-80-4-4.0
Device Lot Number9833985
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/24/2021
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/06/2021
Supplement Date Received by Manufacturer12/27/2021
Initial Report FDA Received Date08/16/2021
Supplement Report FDA Received Date01/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/25/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age70 YR
Patient SexMale
Patient Weight61 KG